Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Some properties of minimal surfaces in singular spaces


Author: Chikako Mese
Journal: Trans. Amer. Math. Soc. 352 (2000), 3957-3969
MSC (1991): Primary 58E12
Published electronically: May 22, 2000
MathSciNet review: 1661254
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper involves the generalization of minimal surface theory to spaces with singularities. Let $X$ be an NPC space, i.e. a metric space of non-positive curvature. We define a (parametric) minimal surface in $X$ as a conformal energy minimizing map. Using this definition, many properties of classical minimal surfaces can also be observed for minimal surfaces in this general setting. In particular, we will prove the boundary monotonicity property and the isoperimetric inequality for minimal surfaces in $X$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58E12

Retrieve articles in all journals with MSC (1991): 58E12


Additional Information

Chikako Mese
Affiliation: Department of Mathematics, University of Southern California, Los Angeles, California 90089
Address at time of publication: Department of Mathematics, Connecticut College, New London, Connecticut 06320
Email: cmes@conncoll.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02481-8
PII: S 0002-9947(00)02481-8
Received by editor(s): March 24, 1998
Received by editor(s) in revised form: November 1, 1998
Published electronically: May 22, 2000
Article copyright: © Copyright 2000 American Mathematical Society